Hail, Beauregard
- When
- March 27, 2:00 PM CST
- Where
- Beauregard County, 4.53 mi NNW of Neale
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.836, -93.510
Penny size hail was reported in Junction by the public.
The third day in a row of severe weather impacted southwest Louisiana. Numerous multicell and supercell thunderstorms moving across the area spawned one confirmed tornado and widespread large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
The third day in a row of severe weather impacted southwest Louisiana. Numerous multicell and supercell thunderstorms moving across the area spawned one confirmed tornado and widespread large hail. One supercell thunderstorm developed north of Houston, TX, and tracked for hundreds of miles across southeast Texas, through southwest Louisiana, into Mississippi, with dozens of reports of large hail received. This supercell thunderstorm produced hail up to grapefruit size in Allen Parish, which was the largest known hail in southwest Louisiana since 2003.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 27, 10:02 AM CST, 3 hours 58 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1102 AM CDT FRI MAR 27 2009
.UPDATE...
BREAKS IN OVERCAST NOTED IN VIS SAT IMAGERY ACROSS THE REGION...
EXPECTED TO ACTUALLY BREAK OUT TO SCT CONDITIONS BY EARLY AFTERNOON
...WITH EXPECTED TEMPS RISING TO NEAR 80. THIS WILL ENHANCE THE
INSTABILITY ACROSS THE REGION. NEXT SIGNIFICANT UPPER LEVEL
PERTURBATION ALREADY GENERATING TSRA COMPLEX OVER C TX...APPROACHING
KCLL AT THE MOMENT. HEATING ACROSS OUR REGION WILL ONLY ENHANCE
THE INSTABILITY EXPECTED THIS AFTERNOON AND EVENING. WILL BE DOING
A SPECIAL 18Z SOUNDING TO ACCESS THE AMOUNT OF INSTABILITY.
WITH THE MODERATE RISK EXTENDING OVER C LA...WORDED THE FORECAST
WITH SVR TSRA WITH LARGE HAIL AND DAMAGING WIND POSSIBLE OVER THAT
REGION. FOR THE GRIDS AND TEXT FORECAST...ADJUSTED FORECASTED POPS
AND WX ACCORDINGLY ON CURRENT AND EXPECTED TRENDS. OTHERWISE...
REMAINDER OF FORECAST ON TRACK.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 79 49 62 42 69 / 70 50 0 0 0
KBPT 80 48 62 41 70 / 60 40 0 0 0
KAEX 78 46 59 37 65 / 70 70 0 0 0
KLFT 81 52 64 42 66 / 70 70 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM SATURDAY TO 7 AM CDT SUNDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 527 AM CDT FRI MAR 27 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-281030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 527 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS INTO SOUTHERN LOUISIANA LATE THIS AFTERNOON INTO THIS EVENING. AHEAD OF THE FRONT...DEEP MOISTURE...STRONG SHEAR AND INSTABILITY WILL COMBINE TO PRODUCE THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON. SEVERE WEATHER IS POSSIBLE AREAWIDE. AHEAD OF THE FRONT...ROTATING SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF DEVELOPING WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. AS THE FRONT MOVES THROUGH THE AREA...STORMS WILL BECOME MORE LINEAR WITH STRONG STRAIGHT LINE DAMAGING WINDS THE LIKELIEST THREAT. IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS A POSSIBILITY OF FLASH FLOODING DUE TO HEAVY RAINS FROM TRAINING STORMS. WITH DEEP MOISTURE OVER THE AREA...STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS WITH RATES OF UP TO 2 TO 3 INCHES AN HOUR. WITH THE GROUND IN MANY LOCATIONS SATURATED FROM THE RAIN THE PAST FEW DAYS...FLASH FLOODING OF LOW LYING AREAS AND URBAN AREAS CAN BE EXPECTED IN AREAS WHERE HEAVY RAIN OCCURS. STRONG NORTHERLY WINDS ARE EXPECTED IN THE WAKE OF THE FRONT TONIGHT. THIS WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS OVER THE COASTAL WATERS WITH WINDS OF AT LEAST 20 TO 25 KNOTS AND SEAS OF UP TO 7 TO 9 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTHERLY WINDS WILL CONTINUE THROUGH SUNDAY MORNING. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE COASTAL WATERS THROUGH EARLY SUNDAY. WINDS AND SEAS WILL DIMINISH BY SUNDAY AFTERNOON AS HIGH PRESSURE SETTLES OVER THE AREA. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS IS ON TUESDAY AS ANOTHER FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. 24
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1051 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST BROOKELAND 31.13N 93.99W
03/26/2009 E60.00 MPH JASPER TX UTILITY COMPANY
EAGLE ROCK ENERGY ALSO REPORTED PEA SIZE HAIL.
0430 PM TSTM WND DMG WELSH 30.24N 92.81W
03/26/2009 JEFFERSON DAVIS LA BROADCAST MEDIA
POWER OUTAGES REPORTED IN WELSH RELAYED BY KPLC-TV
0445 PM HAIL 3 SW EUNICE 30.46N 92.45W
03/26/2009 E0.75 INCH ACADIA LA PUBLIC
PUBLIC REPORTED PENNY SIZE HAIL 3 MILES SW OF EUNICE
ABOUT 445PM.
0455 PM TSTM WND DMG 4 S EUNICE 30.43N 92.41W
03/26/2009 ACADIA LA UTILITY COMPANY
SEVERAL SHEDS AND CARPORTS BLOWN OVER. ALSO DIME SIZE
HAIL REPORTED.
0505 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E0.75 INCH ST. LANDRY LA LAW ENFORCEMENT
0512 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E1.75 INCH ST. LANDRY LA PUBLIC
PUBLIC REPORTS GOLF BALL SIZE HAIL IN EUNICE.
0535 PM HAIL 4 E ELIZABETH 30.87N 92.73W
03/26/2009 M0.75 INCH ALLEN LA PUBLIC
0540 PM TSTM WND DMG 5 W OPELOUSAS 30.52N 92.17W
03/26/2009 ST. LANDRY LA UTILITY COMPANY
TREE DOWN ON POWER LINE WEST OF OPELOUSAS. NEAR PRAIRIE
RONDE HWY.
0600 PM MARINE TSTM WIND 35 SSE SEA RIM STATE PA 29.23N 93.79W
03/26/2009 E40.00 MPH GMZ470 XX PUBLIC
REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 167.
0615 PM HAIL 4 W BIG CANE 30.82N 92.08W
03/26/2009 E0.75 INCH ST. LANDRY LA POST OFFICE
0615 PM TSTM WND GST 37 S HOLLY BEACH 29.26N 93.34W
03/26/2009 M40.00 MPH GMZ470 XX PUBLIC
40 MPH WIND GUST MEASURE AT WEST CAM 205
0615 PM HAIL PINE PRAIRIE 30.78N 92.42W
03/26/2009 E0.75 INCH EVANGELINE LA PUBLIC
0630 PM TSTM WND DMG HORNBECK 31.33N 93.40W
03/26/2009 VERNON LA UTILITY COMPANY
VALLEY ELECTRIC REPORTED SEVERAL TREES DOWN ON POWER
LINES.
0715 PM TSTM WND GST 5 S LAKE CHARLES 30.14N 93.20W
03/26/2009 M50.00 MPH CALCASIEU LA MESONET
LSU AG CENTER NEAR THE LAKE CHARLES AIRPORT MEASURED AT
50 MPH WIND GUST.
0715 PM TSTM WND GST LAKE CHARLES 30.21N 93.20W
03/26/2009 E60.00 MPH CALCASIEU LA PUBLIC
PUBLIC REPORTED ESTIMATED WINDS 60 MPH ON THE 700 BLOCK
OF GRANGER IN LAKE CHARLES.
0715 PM MARINE TSTM WIND 4 NW GRAND LAKE 30.06N 93.32W
03/26/2009 M40.00 MPH GMZ432 LA PUBLIC
REPORTED BY DEVALL TOW BOAT NEAR ELLANDER BRIDGE.
0742 PM HAIL LAKE CHARLES 30.21N 93.20W
03/26/2009 E0.75 INCH CALCASIEU LA PUBLIC
DIME AND PENNY SIZE HAIL REPORTED BY THE PUBLIC.
0815 PM MARINE TSTM WIND 36 SSW BURNS POINT 29.10N 91.78W
03/26/2009 M44.00 MPH GMZ475 LA OFFICIAL NWS OBS
REPORTED BY SAWRS SITE IN SOUTH MARSH ISLAND BLOCK 268.
0900 PM MARINE TSTM WIND 11 S PECAN ISLAND 29.48N 92.46W
03/26/2009 M41.00 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 24. SOME BLOCKAGE
TO WIND GAGE. WINDS PROBABLY HIGHER.
0914 PM MARINE TSTM WIND 46 SSW ROCKEFELLER WILD 29.11N 93.14W
03/26/2009 M81.00 MPH GMZ472 XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 238. OPERATOR
STATED THAT HELICOPTER WAS SCOOTED ACROSS HELIPAD.
1010 PM MARINE TSTM WIND 21 SE PECAN ISLAND 29.45N 92.19W
03/26/2009 M82.00 MPH GMZ452 LA PUBLIC
REPORTED BY A JACK-UP BARGE LOCATED NEAR PLATFORM IN
VERMILION BLOCK 31.
1020 PM MARINE TSTM WIND 24 SSE INTRACOASTAL CIT 29.44N 92.06W
03/26/2009 M61.00 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 217.
1100 PM TSTM WND DMG PATTERSON 29.69N 91.31W
03/26/2009 ST. MARY LA LAW ENFORCEMENT
POLICE DEPARTMENT REPORTING TREES DOWN IN THE CITY OF
PATTERSON.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1207 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST BROOKELAND 31.13N 93.99W
03/26/2009 E60.00 MPH JASPER TX UTILITY COMPANY
EAGLE ROCK ENERGY ALSO REPORTED PEA SIZE HAIL.
0430 PM TSTM WND DMG WELSH 30.24N 92.81W
03/26/2009 JEFFERSON DAVIS LA BROADCAST MEDIA
POWER OUTAGES REPORTED IN WELSH RELAYED BY KPLC-TV
0445 PM HAIL 3 SW EUNICE 30.46N 92.45W
03/26/2009 E0.75 INCH ACADIA LA PUBLIC
PUBLIC REPORTED PENNY SIZE HAIL 3 MILES SW OF EUNICE
ABOUT 445PM.
0455 PM TSTM WND DMG 4 S EUNICE 30.43N 92.41W
03/26/2009 ACADIA LA UTILITY COMPANY
SEVERAL SHEDS AND CARPORTS BLOWN OVER. ALSO DIME SIZE
HAIL REPORTED.
0505 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E0.75 INCH ST. LANDRY LA LAW ENFORCEMENT
0512 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E1.75 INCH ST. LANDRY LA PUBLIC
PUBLIC REPORTS GOLF BALL SIZE HAIL IN EUNICE.
0535 PM HAIL 4 E ELIZABETH 30.87N 92.73W
03/26/2009 M0.75 INCH ALLEN LA PUBLIC
0540 PM TSTM WND DMG 5 W OPELOUSAS 30.52N 92.17W
03/26/2009 ST. LANDRY LA UTILITY COMPANY
TREE DOWN ON POWER LINE WEST OF OPELOUSAS. NEAR PRAIRIE
RONDE HWY.
0600 PM MARINE TSTM WIND 35 SSE SEA RIM STATE PA 29.23N 93.79W
03/26/2009 E40.00 MPH GMZ470 XX PUBLIC
REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 167.
0615 PM HAIL 2 W TOLEDO BEND DAM 31.17N 93.60W
03/26/2009 E0.75 INCH NEWTON TX PUBLIC
0615 PM HAIL PINE PRAIRIE 30.78N 92.42W
03/26/2009 E0.75 INCH EVANGELINE LA PUBLIC
0615 PM TSTM WND GST 37 S HOLLY BEACH 29.26N 93.34W
03/26/2009 M40.00 MPH GMZ470 XX PUBLIC
40 MPH WIND GUST MEASURE AT WEST CAM 205
0615 PM HAIL 4 W BIG CANE 30.82N 92.08W
03/26/2009 E0.75 INCH ST. LANDRY LA POST OFFICE
0630 PM TSTM WND DMG HORNBECK 31.33N 93.40W
03/26/2009 VERNON LA UTILITY COMPANY
VALLEY ELECTRIC REPORTED SEVERAL TREES DOWN ON POWER
LINES.
0715 PM TSTM WND GST 5 S LAKE CHARLES 30.14N 93.20W
03/26/2009 M50.00 MPH CALCASIEU LA MESONET
LSU AG CENTER NEAR THE LAKE CHARLES AIRPORT MEASURED AT
50 MPH WIND GUST.
0715 PM MARINE TSTM WIND 4 NW GRAND LAKE 30.06N 93.32W
03/26/2009 M40.00 MPH GMZ432 LA PUBLIC
REPORTED BY DEVALL TOW BOAT NEAR ELLANDER BRIDGE.
0715 PM TSTM WND GST LAKE CHARLES 30.21N 93.20W
03/26/2009 E60.00 MPH CALCASIEU LA PUBLIC
PUBLIC REPORTED ESTIMATED WINDS 60 MPH ON THE 700 BLOCK
OF GRANGER IN LAKE CHARLES.
0742 PM HAIL LAKE CHARLES 30.21N 93.20W
03/26/2009 E0.75 INCH CALCASIEU LA PUBLIC
DIME AND PENNY SIZE HAIL REPORTED BY THE PUBLIC.
0815 PM MARINE TSTM WIND 36 SSW BURNS POINT 29.10N 91.78W
03/26/2009 M44.00 MPH GMZ475 LA OFFICIAL NWS OBS
REPORTED BY SAWRS SITE IN SOUTH MARSH ISLAND BLOCK 268.
0900 PM MARINE TSTM WIND 11 S PECAN ISLAND 29.48N 92.46W
03/26/2009 M41.00 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 24. SOME BLOCKAGE
TO WIND GAGE. WINDS PROBABLY HIGHER.
0914 PM MARINE TSTM WIND 46 SSW ROCKEFELLER WILD 29.11N 93.14W
03/26/2009 M81.00 MPH GMZ472 XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 238. OPERATOR
STATED THAT HELICOPTER WAS SCOOTED ACROSS HELIPAD.
1010 PM MARINE TSTM WIND 21 SE PECAN ISLAND 29.45N 92.19W
03/26/2009 M82.00 MPH GMZ452 LA PUBLIC
REPORTED BY A JACK-UP BARGE LOCATED NEAR PLATFORM IN
VERMILION BLOCK 31.
1020 PM MARINE TSTM WIND 24 SSE INTRACOASTAL CIT 29.44N 92.06W
03/26/2009 M61.00 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 217.
1100 PM TSTM WND DMG PATTERSON 29.69N 91.31W
03/26/2009 ST. MARY LA LAW ENFORCEMENT
POLICE DEPARTMENT REPORTING TREES DOWN IN THE CITY OF
PATTERSON.
1205 PM TSTM WND DMG BAYOU VISTA 29.69N 91.27W
03/27/2009 ST. MARY LA LAW ENFORCEMENT
BERWICK POLICE REPORT ROOF OF TRAILER BLOWN OFF.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1211 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST BROOKELAND 31.13N 93.99W
03/26/2009 E60.00 MPH JASPER TX UTILITY COMPANY
EAGLE ROCK ENERGY ALSO REPORTED PEA SIZE HAIL.
0430 PM TSTM WND DMG WELSH 30.24N 92.81W
03/26/2009 JEFFERSON DAVIS LA BROADCAST MEDIA
POWER OUTAGES REPORTED IN WELSH RELAYED BY KPLC-TV
0445 PM HAIL 3 SW EUNICE 30.46N 92.45W
03/26/2009 E0.75 INCH ACADIA LA PUBLIC
PUBLIC REPORTED PENNY SIZE HAIL 3 MILES SW OF EUNICE
ABOUT 445PM.
0455 PM TSTM WND DMG 4 S EUNICE 30.43N 92.41W
03/26/2009 ACADIA LA UTILITY COMPANY
SEVERAL SHEDS AND CARPORTS BLOWN OVER. ALSO DIME SIZE
HAIL REPORTED.
0505 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E0.75 INCH ST. LANDRY LA LAW ENFORCEMENT
0512 PM HAIL EUNICE 30.49N 92.42W
03/26/2009 E1.75 INCH ST. LANDRY LA PUBLIC
PUBLIC REPORTS GOLF BALL SIZE HAIL IN EUNICE.
0535 PM HAIL 4 E ELIZABETH 30.87N 92.73W
03/26/2009 M0.75 INCH ALLEN LA PUBLIC
0540 PM TSTM WND DMG 5 W OPELOUSAS 30.52N 92.17W
03/26/2009 ST. LANDRY LA UTILITY COMPANY
TREE DOWN ON POWER LINE WEST OF OPELOUSAS. NEAR PRAIRIE
RONDE HWY.
0600 PM MARINE TSTM WIND 35 SSE SEA RIM STATE PA 29.23N 93.79W
03/26/2009 E40.00 MPH GMZ470 XX PUBLIC
REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 167.
0615 PM HAIL 2 W TOLEDO BEND DAM 31.17N 93.60W
03/26/2009 E0.75 INCH NEWTON TX PUBLIC
0615 PM HAIL PINE PRAIRIE 30.78N 92.42W
03/26/2009 E0.75 INCH EVANGELINE LA PUBLIC
0615 PM HAIL 4 W BIG CANE 30.82N 92.08W
03/26/2009 E0.75 INCH ST. LANDRY LA POST OFFICE
0615 PM TSTM WND GST 37 S HOLLY BEACH 29.26N 93.34W
03/26/2009 M40.00 MPH GMZ470 XX PUBLIC
40 MPH WIND GUST MEASURE AT WEST CAM 205
0630 PM TSTM WND DMG HORNBECK 31.33N 93.40W
03/26/2009 VERNON LA UTILITY COMPANY
VALLEY ELECTRIC REPORTED SEVERAL TREES DOWN ON POWER
LINES.
0715 PM MARINE TSTM WIND 4 NW GRAND LAKE 30.06N 93.32W
03/26/2009 M40.00 MPH GMZ432 LA PUBLIC
REPORTED BY DEVALL TOW BOAT NEAR ELLANDER BRIDGE.
0715 PM TSTM WND GST LAKE CHARLES 30.21N 93.20W
03/26/2009 E60.00 MPH CALCASIEU LA PUBLIC
PUBLIC REPORTED ESTIMATED WINDS 60 MPH ON THE 700 BLOCK
OF GRANGER IN LAKE CHARLES.
0715 PM TSTM WND GST 5 S LAKE CHARLES 30.14N 93.20W
03/26/2009 M50.00 MPH CALCASIEU LA MESONET
LSU AG CENTER NEAR THE LAKE CHARLES AIRPORT MEASURED AT
50 MPH WIND GUST.
0742 PM HAIL LAKE CHARLES 30.21N 93.20W
03/26/2009 E0.75 INCH CALCASIEU LA PUBLIC
DIME AND PENNY SIZE HAIL REPORTED BY THE PUBLIC.
0815 PM MARINE TSTM WIND 36 SSW BURNS POINT 29.10N 91.78W
03/26/2009 M44.00 MPH GMZ475 LA OFFICIAL NWS OBS
REPORTED BY SAWRS SITE IN SOUTH MARSH ISLAND BLOCK 268.
0900 PM MARINE TSTM WIND 11 S PECAN ISLAND 29.48N 92.46W
03/26/2009 M41.00 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 24. SOME BLOCKAGE
TO WIND GAGE. WINDS PROBABLY HIGHER.
0914 PM MARINE TSTM WIND 46 SSW ROCKEFELLER WILD 29.11N 93.14W
03/26/2009 M81.00 MPH GMZ472 XX PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 238. OPERATOR
STATED THAT HELICOPTER WAS SCOOTED ACROSS HELIPAD.
1010 PM MARINE TSTM WIND 21 SE PECAN ISLAND 29.45N 92.19W
03/26/2009 M82.00 MPH GMZ452 LA PUBLIC
REPORTED BY A JACK-UP BARGE LOCATED NEAR PLATFORM IN
VERMILION BLOCK 31.
1020 PM MARINE TSTM WIND 24 SSE INTRACOASTAL CIT 29.44N 92.06W
03/26/2009 M61.00 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 217.
1100 PM TSTM WND DMG PATTERSON 29.69N 91.31W
03/26/2009 ST. MARY LA LAW ENFORCEMENT
POLICE DEPARTMENT REPORTING TREES DOWN IN THE CITY OF
PATTERSON.
1205 AM TSTM WND DMG BAYOU VISTA 29.69N 91.27W
03/27/2009 ST. MARY LA LAW ENFORCEMENT
BERWICK POLICE REPORT ROOF OF TRAILER BLOWN OFF.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL KIRBYVILLE 30.66N 93.90W
03/27/2009 E0.50 INCH JASPER TX LAW ENFORCEMENT
HALF INCH HAIL IN KIRBYVILLE REPORTED BY LAW ENFORCEMENT.
&&
MGRIFFINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
251 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL KIRBYVILLE 30.66N 93.90W
03/27/2009 E0.25 INCH JASPER TX LAW ENFORCEMENT
POLICE DEPT. REPORTED PEA SIZE HAIL.
&&
MGRIFFINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
255 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 1 W BON WEIR 30.74N 93.66W
03/27/2009 E1.00 INCH NEWTON TX PUBLIC
&&
MOGGEDThe national radar mosaic for the moment the first event began.
25 hail, 1 tornado. Local standard time, as filed.
Penny size hail was reported in Junction by the public.
NWS Storm Survey found a tornado struck near the Hemphill community. Two homes had trees land on them just south of the Miller Road and LA Highway 28 intersection. Several cars were trapped by fallen trees on Highway 28. The tornado path was around two and a half miles long with a path width of 25 yards.
Pea to penny size hail was reported by the public east of Bunkie.
Pea to penny size hail was reported by the public in Simmesport.
The Merryville lady reported penny size hail.
KPLC-TV reported quarter size hail 4 miles west of Fields.
KPLC-TV relayed weather watcher report of nickel size hail in Singer.
The public reported ping pong ball size hail in Singer.
The public reported quarter size hail in Ragley.
KPLC-TV relayed report from public of golf ball size hail in Longville.
KPLC-TV reported baseball sized hail in Ragley. Hail was confirmed by photos.
KPLC-TV reported tennis ball sized hail in Longville. Hail was confirmed by photos.
KPLC-TV reported hail up to grapefruit size fell along Bel Fire Tower Road west of Reeves. Car windows were broken out.
The public reported golf ball size hail in Reeves.
The public reported nickel size hail in Mittie.
Quarter size hail reported in Vinton.
Nickel size hail was reported by the public in Oakdale.
KPLC-TV reported penny size hail in Oberlin.
KPLC-TV relayed reports from the public of golf ball size hail in Oberlin.
Penny size hail was reported by the public 7 miles north of Sulphur.
Local law enforcement reported quarter size hail fell for ten to fifteen minutes in Turkey Creek.
Local law enforcement reported nickel size hail in Bunkie.
The public reported golf ball size hail in Bunkie.
Local law enforcement reported penny size hail in Mansura.
Local law enforcement reported penny size hail in Moreauville.
The public reported penny size hail in Bordelonville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2009Every state in 2009This day in weather historyThe tornado archive for Louisiana, 2009Warnings in Louisiana, March 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 160601, 160602, 160603, 160604, 160605, 160606, 160607, 160610, 160612, 160613, 160614, 160615, 160616, 160618, 160620, 160624, 160626, 160628, 160629, 160631, 160635, 160636, 160637, 160640, 160642, 160643.